Hot flashes and problems laying on side

My husband is 34 and just had a CRT-D installed on Friday. He is doing well except for a few things:

He is experiencing hot flashes with chills at the same time (no fever). these haooen at random times while inactive.

And when he lays on his right side he is having what he describes as hard heart beats.

Has anyone had any experiences like this?


4 Comments

Hello

by Christmmpace - 2007-11-06 02:11:38

My name is James and I've been a member to this club for about three to four years now. I've been through a lot of things in my life. I was told by my cardiologist that my heart is stopping for 4.9 seconds at a time. It was happening around 1 o'clock in the afternoon, while I was active. Since the implant I had many worries and I've felt every possible pain, jolts, heart racing and feeling like it's pumping extra hard. I felt confused about getting a pacemaker. I've had my ups and downs to say the least.
I know what your husband is going through and I tell you it's the worst trying to get the doctor's to understand what your going through. You kind of wish they could just experience just one night of what your feeling. I was placed on a medication to help with the hard heart beats and the racing heart. I was put on Toprol 50mg and it work. No more fast or hard heart beats. After being on Toprol for about five years for some reason I was always feeling run down and having no energy. I took it upon myself to stop the medication, Toprol. It took about three months and then I realized how much better I felt when I stop this medicine. After about six months went by and I started feeling like my heart was bumping to hard. I was feeling my own heart beat all through the night. I was truly upset and of course the anxiety wasn't helping any. I went back to my cardiologist and they check my pacemaker readings. The readings showed my heart was experiencing rapid heart beats of up to 254 beats per minute. The doctor wanted me to go back on Toprol and I refused, because of how it made me feel. I made an appointment to get another opinion. I was told to try out a beta blocker (Toprol), this time taking a smaller dose. I'm now on Toprol 12.5mg and I haven't had those mind boggling fast heart beats. I told you my story so that you would understand how much I know first hand about what your husband is going through. Another reason is that I'm also 34 and I was born in Jacksonville, North Carolina Camp Lujune. I hope and truly pray from my heart (how every it beats) that your husband will get better. I want to commend you for being so supportive to your husband. If you or your husband ever need to ask me anything, please feel free to write to me. I will keep you and your husband in my prayer.


Your new pacer friend
James

CRT-Ds

by PreciousDays - 2007-11-08 08:11:08

CRT-Ds are a different breed of beast..... I am inhabited by one, and find few people understand how it is different from a typical pacer - but - they are different.

That said - although my doctor can't tell me why - The Thudding Thing happens to me too. More often since the CRT-D I think. - and despite didding with the meds. -

Not that it helps - I also find that I get either hot or cold when the thudding happens. I always figured it was just part of the whole discomfort-induced-anxiety- thing.

(A friend of mine who is a cardiac nurse, and patient - says the doctors will never tell you the truth until the insurance check has cleared. I am starting to think she's right. :-)

Good luck..... PD

Thanks for the info...

by alw8373 - 2007-12-08 07:12:20

Since my posting they tried increasing his Coreg to control what they are now calling heart racing. He figured that the sweats were from the pain meds because they went away once he was off of them.

We have been fighting the heart racing still. The Coreg did not work so they started him on Tikosyn (another hospital stay) but it went well. He will be on that until they can do an oblation procedure. They plan to do that in Feb./March once his leads are more secured.

I can only imagine what each of you are going through:-(

Angie "Blu's" wife

To Blu's wife

by cesmith5 - 2007-12-13 07:12:21

Hi. This is my first posting to this site. I guess I'm making strides towards acceptance of the fact that I am a young person like your husband and have a pacing device. First off I hope all is well with your husband and his new device. I received my pacemaker this October and have been recently experiencing a new onset of hot flashes which is why your posting peaked my interest and I felt it necessary to respond. Not sure if mine could be hormonal related though. I will ask about it when I go for my first post-placement device check tomorrow. I too have the bounding heart at times. While laying on my left side it's most noticeable. Can you explain your particular situation? I don't understand having an ablation after a CRT-D has been installed. Is your husband's device temporary? I had four ablations prior to my CRT-P installation, which all failed which is why I got the CRT-P. I had uncontrolled atrial fibrillation/flutter/tachycardia on and off over the past 12 years, with the past three years it remaining almost constant with my symptoms becoming more lifestyle altering. My quality of life has improved quite a lot already in this short time. I have some lightheadedness and dizzyness symptoms at times, but I'm on a beta blocker and it could be related. Plus the bounding heart drives me nuts at times, but I'm hoping that will improve once they change the settings on my device tomorrow. A big battle has been living with the stigma attached to a pacemaker. If I have to hear one more time "oh, how terrible and you're sooo young too....". I wish you all the best.

You know you're wired when...

You have a dymo-powered bike.

Member Quotes

I had a pacemaker when I was 11. I never once thought I wasn't a 'normal kid' nor was I ever treated differently because of it. I could do everything all my friends were doing; I just happened to have a battery attached to my heart to help it work.